MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7700
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that expired product.Question: rep called and stated she received a call from /omit/ at (b)(6) memorial about a physician placing an expired pleurx.The product expired on 12/31/2021 but she has no other information from the customer.Please contact /omit/ for all information.Response: explained the case needed to be reported to field assurance.Bard/bd cannot recommend placing any product past the labeled expiration date.We have no specific information or testing on use of an expired products.We consider the kit contents to be sterile as long as the packaging is intact with no signs of damage.The physician will have to determine risk vs benefits of leaving the product in the patient.Par was set too high for clinical need.Overstock area designated with overstock supply.Supply chain staff pulled from overstock pallet to replenish department.Staff pulled expired product.Expired product was placed in patient.Physicians stated the patient¿s condition would not be suitable for an exchange.Decision was made to leave expired catheter in place.Supply chain notified of expired product in department.Expired product was pulled the same day.Internal incident report was created.Bd notified.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that expired product.Question: rep called and stated she received a call from /omit/ at north western memorial about a physician placing an expired pleurx.The product expired on 12/31/2021 but she has no other information from the customer.Please contact /omit/ for all information.Response: explained the case needed to be reported to field assurance.Bard/bd cannot recommend placing any product past the labeled expiration date.We have no specific information or testing on use of an expired products.We consider the kit contents to be sterile as long as the packaging is intact with no signs of damage.The physician will have to determine risk vs benefits of leaving the product in the patient.Par was set too high for clinical need.Overstock area designated with overstock supply.Supply chain staff pulled from overstock pallet to replenish department.Staff pulled expired product.Expired product was placed in patient.Physicians stated the patient¿s condition would not be suitable for an exchange.Decision was made to leave expired catheter in place.Supply chain notified of expired product in department.Expired product was pulled the same day.Internal incident report was created.Bd notified.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001391948 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PLEURX PLEURAL CATHETER AND STARTER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13904441
Report Number1625685-2022-00041
Device Sequence Number4065840
Product Code DWM
UDI-Device Identifier10885403231520
UDI-Public(01)10885403231520
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number50-7700
Device Catalogue Number50-7700
Device Lot Number0001391948
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown